An acne cyst showed up on my chin during the last month of accutane treatment. The doctor injected it with cortizone, and it went down some, but not all. A week later, she injected it again. It did reduce in size, but still not satisfactorily. Two weeks later, she injected it a third time, and the cyst flattened to almost gone, only to raise up again to a small bb-sized bump that has remained for the last two weeks. I am so tired of this thing on my face. I have an important event coming up and I do not want to attend it looking like this. My question is, would you recommend a fourth cortizone injection, or do I risk atrophy? I cannot understand why this cyst is so stubborn! It was never a huge inflamed one to begin with. It feels hard and not sore. Advice, please.
You really have only two choices: to wait the cyst out or to have it injected again. If you wait, the cyst will definitely go down eventually, and once the Accutane takes hold, you should be free of cysts for quite some time. Or else you can have another injection just before your event. If the doctor dilutes the cortisone, as I'm sure is already being done, then getting another injection shouldn't pose an extra risk of atrophy. As to why a relatively small cyst should be so hard to eliminate, that's hard to say, but it happens often. In time, it will go away. You need to be patient, which is hard but necessary.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.